Teva recalls wrongly packaged sleeping pill

Teva sold the pills in packaging for heart failure medication. "Le Figaro" reports a man in his 80s has died after taking such pills.

Teva Pharmaceutical Industries Ltd. (NYSE: TEVA; TASE: TEVA) has recalled sleeping pills which were mistakenly sold in packaging for a heart failure medication, the French media reports. "Le Figaro" reports that a man in his 80s from Marseilles has died after taking some of the pills."

The company recalled the two products at the order of France's National Agency for the Safety of Medicines and Health Products (MSNA).

The case involves Zopiclone, which was mistakenly sold in packaging for Furosemide. Teva says that the error was discovered by a pharmacist, after a patient who took the medication suffered from unusual sleepiness. A test found that the incident involved two problematic packages, which the company recalled.

Teva called on patients taking Furosemide to stop taking the medication supplied and return it to the pharmacist in order to receive the correct one.

Teva said in response, "This is a local incident that is limited to France only. Based on our initial findings, the problem is limited to two batches of the product. With regard to the news of death of an elderly person from Marseille, France, we are currently conducting an inquiry to check whether a direct link can be established between this unfortunate death and our product."

Published by Globes [online], Israel business news - www.globes-online.com - on June 9, 2013

© Copyright of Globes Publisher Itonut (1983) Ltd. 2013

5 Comments
View comments in rows
Update by email about comments talkback
POST
Comments
Twitter Facebook Linkedin RSS Newsletters גלובס MAD Conference 2017